It is currently Sun May 20, 2018 1:38 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Tue Feb 20, 2018 12:07 am 
Offline
New Poster
New Poster

Joined: Mon Feb 19, 2018 11:48 pm
Posts: 1
Hello all,
So here is my situation, I have been on suboxone for about the last 6 years, initially getting on it (6 years ago) due to a pretty bad heroin addiction. Over the course of the these last 6 years I have relapsed a couple times, including 3 weeks ago. So I have been using heroin for the past 3 weeks, about a little under a gram a day, snorting, not IV. Mid to high quality Midwest (Chicago, Milwaukee) area heroin. Last Friday I decided enough was enough and I attempted to re-induct on the subs. I waited approximately 18 hours since last use and was in pretty bad withdrawal. I didn't take a COWS score but needless to say I was very very uncomfortable. I took 4 mg strip to start and it did nothing, took another still nothing, then took 2 4 mg strips at the same time and still did nothing, finally took another 2 4 mg strips and still no relief. By this time I was in full panic mode due to how bad the withdrawal was and getting NO relief from the sub. Needless to say I used some heroin at this point to quell the withdrawal and that did work, although I did not get high. I have been using heroin since Friday now. I WANT to get back on the sub but am afraid it will not work again. Does anyone have any idea why the sub I took had absolutely no effect? I am in a real shit position here, and I know its my fault, but I have to get back on sub, I can NOT continue to use. I have a good job and family that counts on me. I think I am going to attempt to re-induct again on Wednesday, any advice or knowledge would be very much appreciated. By the way, I know if I wait long enough the sub will eventually start to work, however I don't know if I can wait it out, I can deal with the bowel issues, leg pain, sneezing, eye watering, sweating, and general crap feeling. What does me in every time is the feeling that I am going to jump out of my skin and my arms and legs jerk uncontrollably, that withdrawal symptom I have a very hard time indeed enduring. Would a Xanax or some kind of tranquilizer help with that?


Top
 Profile  
 
PostPosted: Tue Feb 20, 2018 9:34 am 
Offline
New Poster
New Poster

Joined: Tue Feb 20, 2018 9:28 am
Posts: 1
Hey... in my own personal experience from doing the same thing but with a different drug, I don’t think you gave it enough time to work. When I did this also, I took 2 8mg strips and suddenly I was in precipitated withdrawal and took 4 more 8 mg strips. Now logically we know that Suboxone has a ceiling effect and 16mg is going to help as much as 24mg right ? So taking more really may or may not have helped. But it was about 2 hours before I felt better. You may just have to tough it out.


Top
 Profile  
 
PostPosted: Tue Feb 20, 2018 11:54 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2769
Location: Tennessee
Hey sancetpat, welcome!

This issue has been asked about more than usual lately. I know of at least three others that have came to this forum asking what is happening and why they can't feel better after inducing from heroin.

Since ur not getting sicker after taking suboxone, and ur still just not feeling relief, I'm going to assume u don't think it's precipitated withdrawal.

I don't know anything about how many grams or whatever equals what kind of habit, I don't have personal experience with heroin. I am assuming u have a pretty high tolerance going on and Dr. Junig talks about tolerance mismatch. With tolerance mismatch, u just have to keep dosing the buprenorphine (probably around 16mg). U can't jump bk and forth between heroin and buprenorphine though, that's never going to get urself leveled out with bupe. U just need to keep taking ur daily 16mg (or whatever ur daily dose is) and u will start feeling better soon. That's about the only way to do it. I know it's hard to experience the crappy withdrawal, we all have that horrible panic when we realize that's what is happening, but it will start getting better. I know that's tough but it will be very worth it in the end.

My only concern is u getting frustrated with not immediately feeling better and going bk to heroin again to stop the withdrawal. Try to keep it in ur mind that every time u use heroin to stop the withdrawal, ur delaying the process of getting bk on track with buprenorphine.

Good luck and please keep us updated!!

_________________
Jennifer


Top
 Profile  
 
PostPosted: Tue Feb 20, 2018 1:47 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 454
Hello sanctepat

Sorry you were not feeling better with the subs right away. Sometimes when your tolerance is so high, the subs are just too weak to feel relief right away.

A couple of choices: You can wait it out and the subs will take effect, you just have to be Patient

Or you can get on Methadone.

I personally have been on both. Methadone is way stronger, and it might have to be a way to "step down" to suboxone. Just a thought.

I was on Methadone first and I was on a low dose and i was able to transition to Suboxone from there.

Good luck to you!


Top
 Profile  
 
PostPosted: Sat Feb 24, 2018 4:34 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4492
Any updates, Sanctepat?

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group